MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH RIA DRIVESHAFT L360; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH RIA DRIVESHAFT L360; REAMER
Catalog Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that, on an unknown date, during an in-house inspection, the shaft in front on an ria driveshaft l360, is found to be broken.No patient involvement.This complaint involves one (1) device.This report is for one (1) ria driveshaft l360.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation site: cq zuchwil.Selected flow: damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: the hexagon piece at the forefront of the received ria drive shaft is broken off at the crossover from the hexagon to the shaft.The fragment was not returned for evaluation.In general is the device is a very used condition, there are strong stress marks at the shaft and the coupling piece has clearly visible wear marks at the surfaces.Dimensional inspection: checked dimensions.The reamer / irrigator / aspirator (ria) surgical technique (036.000.553 dsem/trm/0615/0404(1) 09/15) was reviewed during this evaluation, following relevant sections were identified: precaution: improper assembly can result in product breakage, which may lead to surgical delay, bone damage, and/or adverse tissue damage.Note: do not use a reduction drive.Drills with a torque greater than 6 nm must not be used.Power equipment designed for reaming must not be used.Investigation conclusion: the complaint is confirmed as the hexagon at the forefront of the ria drive shaft is broken off as complained.The age, the used condition and the performed evaluation let us exclude a manufacturing related issue.There was no information provided when or how the device broke, therefore no definite root cause can be defined.It can only be assumed that incorrect assembling or too much applied torque did lead to a mechanical overload and finally the breakage of the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : part number: 314.742, synthes lot number: 6073843, supplier lot number: 16076-01, release to warehouse date: jan 26, 2009, expiration date: n/a, supplier: criterion tool & die, inc.No ncrs were generated during production.Device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA DRIVESHAFT L360
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9270772
Report Number8030965-2019-69942
Device Sequence Number13492889
Product Code HTO
UDI-Device Identifier07611819739192
UDI-Public(01)07611819739192
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.742
Device Lot Number16076-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1